Hail, Henry
- When
- June 19, 2:23 PM EST
- Where
- Henry County, 2.32 mi WSW of Mountain Vly
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 36.770, -79.740
Quarter size hail fell on North Fork Road.
A strong upper level disturbance passed along an approaching cold front. Numerous showers and thunderstorms developed across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
A strong upper level disturbance passed along an approaching cold front. Numerous showers and thunderstorms developed across the region. Some of these thunderstorms increased to severe levels and produced damaging winds and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jun 19, 12:36 PM EST, 1 hour 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 136 PM EDT THU JUN 19 2014 .SYNOPSIS... A WEAK COLD FRONT ACROSS THE OHIO VALLEY WILL DRIFT SOUTH TOWARD THE AREA THIS AFTERNOON BEFORE STALLING ACROSS THE MID ATLANTIC REGION TONIGHT. UPPER DISTURBANCES RIDING ALONG THE FRONT WILL RESULT IN PERIODS OF SHOWERS AND STORMS AS THE BOUNDARY MEANDERS OVER THE AREA THROUGH THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 945 AM EDT THURSDAY... INITIAL BAND OF BROKEN EARLIER CONVECTION HAS FADED UPON ENCOUNTERING A BIT MORE STABLE AIR TO THE SE OF THE WESTERN SLOPES THIS MORNING. HOWEVER OUTFLOW ASSOCIATED WITH THIS EARLIER CONVECTION AND ADDITIONAL UPSTREAM CLUSTERS WILL LIKELY CAUSE AN UPTICK IN COVERAGE OVER THE NORTH/NW BY EARLY AFTERNOON. FLOW REMAINS DEEP WESTERLY PER MORNING SOUNDINGS SO STILL LIKELY ENOUGH INTIALLY TO LIMIT EASTWARD ADVANCE ACROSS THE RIDGES. MUCH STRONGER SHORTWAVE SOUTH OF LAKE ERIE LOOKS TO BE THE MAIN PLAYER LATER ON AS MODELS SPILL IT SE WITH SOME INTERSECTION WITH THE PIEDMONT LEE TROF LATE. MOST OF THIS COVERAGE LIKELY TO RUN AROUND THE EASTERN DOWNSLOPE WITH A BAND OF STORMS POSSIBLY UNZIPPING BACK WEST ACROSS THE CENTRAL CWA...AND PUSHING SOUTH BY LATE AFTERNOON UNDER THE VORT TAIL/OUTFLOW. THIS SUPPORTED BY MODIFIED CAPES PUSHING 3K J/KG AGAIN ESPCLY EAST AND A GRADUAL INCREASE IN LIFT AS BETTER DYNAMICS ARRIVE. THUS WILL BE RUNNING WITH LOW LIKELYS FOR INIT COVERAGE NW...THEN HIGHER CHANCE POPS EAST PER SHORTWAVE...AND ACROSS THE SOUTH/WEST LATE WHERE THINGS LIKELY BAND UP A BIT MORE. HAVE LESS POP TODAY IN THE LEE OF THE BLUE RIDGE IN LIGHT OF A RATHER WELL MIXED WEST WIND INITIALLY AND IN LINE WITH THE LATEST HRRR AND RAP WHICH MAINTAIN A HOLE IN COVERAGE CENTRAL SECTIONS UNITL LATE. HIGHS APPEAR ON TRACK WITH 90-95 EAST GIVEN DOWNSLOPE AND MORE SUN BUT LIKELY COOLER NW WHERE EARLY CLOUDS/TSRA MAY HOLD HOLD VALUES DOWN A FEW DEGREES. PREVIOUS DISCUSSION AS OF 330 AM EDT THURSDAY... SHORT WAVE OVER THE NORTHERN OHIO VALLEY CROSSES INTO EASTERN VIRGINIA BY THIS EVENING. FLOW 500 MB CHANGES FROM LIGHT WESTERLY WITH THE UPPER RIDGE TO NORTHWEST AROUND THE DIGGING UPPER LOW IN SOUTHEAST CANADA. BEST Q-V FORCING STAYS JUST TO THE NORTH AND EAST OF THE FORECAST AREA THIS AFTERNOON AND EVENING BUT SHORT WAVE WILL STILL RESULT IN MORE EXTENSIVE AREAL COVERAGE AND MORE ORGANIZED STORMS COMPARED WITH THE ISOLATED PULSE CONVECTION OF TUESDAY AND WEDNESDAY. AT 2AM OUTFLOW BOUNDARY EXTENDED FROM THE MARYLAND PANHANDLE INTO CENTRAL WEST VIRGINIA. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ALONG THIS BOUNDARY THIS MORNING. WILL HAVE HIGHER PROBABILITY OF PRECIPITATION IN THE FAR WESTERN COUNTY WARNING AREA EARLY THIS MORNING. THE LOCATION OF THE OUTFLOW BOUNDARY AT THE TIME OF PEAK HEATING THIS AFTERNOON WILL GREATLY INFLUENCE WHERE THE HIGHEST CHANCE OF THUNDERSTORMS WILL BE. CLOUDS FROM THE SHOWERS AND THUNDERSTORMS THIS MORNING WILL ALSO LIMIT HEATING IN THE WEST. WILL HAVE HIGHEST PROBABILITY OF THUNDERSTORMS EAST OF THE BLUE RIDGE THIS AFTERNOON AND EVENING. PRE-STORM ENVIRONMENT REMAINS HIGH CAPE/LOW SHEAR THROUGH THE EVENING. SURFACE FRONT AS SEEN IN LIFTED INDEX FORECAST AND PUSHES LEADING EDGE OF DRIER AIR AND MORE STABLE AIR IN FROM THE NORTH...REACHING THE NORTHEAST COUNTY WARNING AREA BY LATE TONIGHT. SHIFT TO DEEPER NORTHWEST FLOW ALOFT WILL AIDE IN CHANGE OF AIR MASS IN THE PIEDMONT AND COAST PLAIN BUT SKEPTICAL THAT SURFACE BOUNDARY WILL BE AS FAR SOUTH AS THE MODELS DEPICT BY FRIDAY MORNING. STARTING OUT WITH MORE CLOUDS...ESPECIALLY IN WEST THIS MORNING. THIS WILL HOLD BACK ON HEATING AND MAXIMUM TEMPERATURES. CLOUDS AND PRECIPITATION WILL KEEP TEMPERATURES MILD OVERNIGHT. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... AS OF 350 AM EDT THURSDAY... UPPER TROF PUSHES EAST INTO THE ATLANTIC OCEAN INTO THE WEEKEND...AS THE RIDGE AXIS DEAMPLIFYS OR FLATTENS ACROSS THE WESTERN GREAT LAKES AND LOWER OHIO VALLEY. ON FRIDAY...THE BACK DOOR COLD FRONT WILL BE SLOWLY TRAVELING SOUTH ACROSS OUR FORECAST AREA. EASTERN PORTIONS OF THE FRONTAL BOUNDARY PROGGED TO MOVE INTO NORTH CAROLINA. PLACEMENT OF THE BOUNDARY IS PROBLEMATIC WITH LIGHT WIND FIELDS AND CONCERNS THAT THIS BOUNDARY WILL NOT TRAVEL THAT FAR SOUTH ESPECIALLY WITH THE 85H THETA-E BOUNDARY REMAIN WELL TO THE NORTH OF THE FORECAST AREA. KEPT THE HIGHEST POPS FOR CONVECTION IN THE NORTHWEST WITH LIGHTEST IN THE SOUTHEAST. WONDERING IF EASTERLY FLOW ALONG THE BLUE RIDGE EASTERN SLOPES WILL RESULT IN MORE SHOWERS AND LIMITED INSTABILITIES. BELIEVE THAT MODEST INSTABILITIES OVER THE MOUNTAINS SHOULD GENERATE AFTERNOON THUNDERSTORMS FRIDAY IN THE WEST. WILL ALSO NEED TO KEEP AN EYE ON THE OHIO VALLEY LATE FRIDAY AFTERNOON INTO THE OVERNIGHT HOURS AS A POSSIBLE MESOSCALE COMPLEX COULD TRACK NEAR THE AREA WITH 5H ISOHEIGHTS ORIENTED NW-SE. ANY CONVECTIVE COMPLEX THAT DEVELOPS SHOULD TRACK CLOSE TO THE 85H THETA-E BOUNDARY WHICH IS NORTH OF THE AREA. IN ANY CASE...SCATTERED POSSIBLY STRONG CONVECTION COULD LINGER THROUGH FRIDAY NIGHT INTO SATURDAY. BOTH GFS AND ECMWF GENERATE WIDESPREAD CONVECTION SATURDAY WITH DISTURBANCE TRACKING SOUTHEAST TO THE CAROLINA SHORE. PLAYED TEMPERATURES ABOVE NORMAL FOR FRIDAY WITH READINGS FROM AROUND 80 DEGREES IN THE MOUNTAINS TO AROUND 90 DEGREES IN THE SOUTHEAST. LOW TEMPERATURES FRIDAY NIGHT WILL REMAIN QUITE MILD WITH VALUES FROM THE LOWER 60S IN THE WEST TO AROUND 70 DEGREES IN THE EAST. HIGH TEMPERATURES WILL BE SLIGHTLY COOLER ON SATURDAY FROM THE UPPER 70S TO NEAR 90 IN THE PIEDMONT. WENT WITH LOW TEMPERATURES SATURDAY NIGHT CLOSE TO ENSEMBLE GFS MOS GENERALLY IN THE 60S. FRONTAL BOUNDARY EXPECTED TO CONTINUE TO PUSH SOUTH ON SUNDAY INTO SOUTH CAROLINA. THE GFS DEVELOPS A SFC LOW PRESSURE CENTER OFF THE SOUTH CAROLINA COAST...WHILE ECMWF DOES NOT HAVE THIS FEATURE. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED SUNDAY AFTERNOON INTO SUNDAY NIGHT. DECREASED HIGH TEMPERATURES FOR SUNDAY WITH VALUES FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID 80S IN THE PIEDMONT. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... AS OF 300 PM EDT WEDNESDAY... UPPER LEVEL FLOW BECOMES ZONAL EARLY NEXT WEEK. THE LOWER BOUNDARY LAYER FLOW WILL RETURN TO THE SOUTH ALLOWING PULSE STORMS TO DEVELOP. THIS PATTERN OF AFTERNOON AND EVENING THUNDERSTORMS WILL PERSIST THROUGH WEDNESDAY AND POSSIBLY INTO THE END OF THE WEEK. LOOKING BEYOND THE EXTENDED...A COLD FRONT MAY CLEAR THINGS OUT BY NEXT WEEKEND. TEMPERATURES WILL REMAIN WARM AND MUGGY UNTIL THIS COLD FRONT PASSES EAST OF THE AREA. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... AS OF 115 PM EDT THURSDAY... CLUSTERS OF DEEP CONVECTION CONTINUE TO DEVELOP AND SPILL EAST ALONG THE KLWB-KLYH CORRIDOR EARLY THIS AFTERNOON WITH ADDED DEVELOPMENT ONGOING DOWN THE WESTERN SLOPES TO THE WEST OF KMKJ. EXPECT THIS TO KEEP PERIODS OF MVFR AT KLWB OVER THE NEXT HOUR OR TWO WITH PERHAPS BRIEF IFR IF A HEAVIER TSRA CROSSES DIRECTLY OVER THE AIRPORT. SHOULD SEE MOST OF THIS COVERAGE SHIFT SE OF KLWB BY 20Z/4PM. THEN EXPECT STORMS TO FILL IN OUT EAST WITH ONLY WIDELY SCATTERED CONVECTION LIKELY AROUND KBLF WITH SOME OF THIS SPREADING EAST TO NEAR KBCB/KROA BEFORE WEAKENING GIVEN THE STRONG WEST WINDS ATTM. TSRA MAY TEND TO JUMP THE BLUE RIDGE LATER THIS AFTERNOON WITH INCREASING CHANCES OVER THE PIEDMONT ESPCLY AROUND KDAN ONCE THE DOWNSLOPE WEAKENS A BIT LATER ON. THUS HAVE CONTINUED THE TREND OF INCLUDING A PREVAILING PERIOD OF MVFR IN SHRA/TSRA WHERE ALREADY ONGOING OR APPROACHING AND VCTS ELSW UNTIL LATE IN THE DAY. A BACKDOOR FRONT DIPS SOUTH TOWARD THE AREA FROM THE MASON-DIXON LINE TONIGHT WHICH WILL INCREASE THE RANGE OF STORMS INTO MORE SCATTERED AND MULTICELLULAR THIS EVENING ESPCLY SOUTHERN AND WESTERN SECTIONS. MODELS ARE BRINGING MVFR TO IFR CLOUDS AND FOG INTO THE FORECAST AREA NORTH OF THE FRONT LATE TONIGHT. BUFKIT SOUNDINGS SHOWED DRIER AIR COMING IN AT MID AND HIGH LEVELS WHILE THE NAM LOWERS MOST CIGS TO IFR/MVFR IN LOW LEVEL NE FLOW BY MORNING. THINK THIS MAY BE OVERDONE GIVEN SLOWNESS OF THE BOUNDARY BUT A PERIOD OF LOW CIGS POSSIBLE KLWB EAST TO ALONG THE BLUE RIDGE BY DAYBREAK ON FRIDAY. BEST LIFT AND MOISTURE LOOKS TO GET PUSHED INTO THE FAR SW SECTIONS FRIDAY MORNING BEFORE ANOTHER WAVE STARTS TO SHIFT THE DEEPER MOISTURE EAST DURING THE AFTERNOON. LATEST GUIDANCE INDICATES THAT INSTABILITY MAY BE MUCH LESS INTO FRIDAY AFTERNOON WITH ADDED CONVECTION LIKELY FAR WEST AND NOT INCREASING UNTIL THE EAST. OTRW THE MAIN CONCERN FRIDAY WILL BE WITH HOW FAST CONDITIONS TURN VFR AS IF MORE FOG/STRATUS DEVELOPS OVERNIGHT THEN COULD BE LOCKED INTO AT LEAST MVFR OVER THE EAST UNTIL MIDDAY OR SO. EXTENDED AVIATION DISCUSSION... THE FRONT AND DISTURBANCE ALOFT SHOULD PRODUCE BETTER COVERAGE FRIDAY NIGHT. A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM FRIDAY NIGHT. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS/JH NEAR TERM...AMS/JH SHORT TERM...KK LONG TERM...RCS AVIATION...AMS/JH/PM
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 229 PM EDT THU JUN 19 2014 NCZ004>006-VAZ032>034-043>047-058-059-201830- STOKES-ROCKINGHAM-CASWELL-PATRICK-FRANKLIN-BEDFORD-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 229 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NCZ001>003-018>020-VAZ007-009>020-022>024-035-WVZ042>045-201830- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER- SUMMERS-MONROE-GREENBRIER- 229 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 WSW DOBSON 36.37N 80.80W
06/19/2014 E1.00 INCH SURRY NC PUBLIC
&&
JVCSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT THU JUN 19 2014 VAZ014-018-022-191845- ROANOKE VA-MONTGOMERY VA-CRAIG VA- 218 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... WEST CENTRAL ROANOKE COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN MONTGOMERY COUNTY IN SOUTHWEST VIRGINIA... SOUTHWESTERN CRAIG COUNTY IN SOUTHWEST VIRGINIA... * UNTIL 245 PM EDT * AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIMMONSVILLE...MOVING TO THE SOUTHEAST AT 15 MPH. * WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... SINKING CREEK... HUFFMAN... SIMMONSVILLE... MC DONALDS MILL... AND BRADSHAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. THIS STORM WILL LIKELY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3737 8045 3749 8035 3730 8013 3721 8028 TIME...MOT...LOC 1815Z 319DEG 15KT 3735 8032 16
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 255 PM EDT THU JUN 19 2014 VAZ033-043-044-191930- FRANKLIN VA-HENRY VA-PITTSYLVANIA VA- 255 PM EDT THU JUN 19 2014 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... SOUTHEASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... NORTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA... WEST CENTRAL PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 330 PM EDT * AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGO...MOVING TO THE SOUTHEAST AT 20 MPH. * DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... CALLANDS... PENHOOK... CLIMAX... SWANSONVILLE... AND SAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3686 7978 3700 7963 3689 7944 3670 7959 TIME...MOT...LOC 1853Z 311DEG 16KT 3689 7964 PH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT THU JUN 19 2014
NCZ001>003-VAZ015-016-032-191945-
ASHE NC-SURRY NC-ALLEGHANY NC-GRAYSON VA-PATRICK VA-CARROLL VA-
303 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA...
NORTHWESTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA...
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR FANCY GAP TO
NEAR GRASSY CREEK...MOVING TO THE EAST AT 25 MPH.
* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...
ENNICE...
CANA...
FANCY GAP...
AND PIPERS GAP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3656 8146 3668 8069 3661 8049 3642 8108
3642 8114 3643 8117 3642 8118
TIME...MOT...LOC 1901Z 280DEG 23KT 3665 8069 3648 8139
PHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
309 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL ROARING RIVER 36.22N 81.00W
06/19/2014 E0.25 INCH WILKES NC PUBLIC
PEA SIZE HAIL AND HEAVY RAIN
0255 PM HAIL 5 SW DOBSON 36.35N 80.79W
06/19/2014 E1.00 INCH SURRY NC PUBLIC
NICKEL TO QUARTER SIZE HAIL
&&
MBSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT THU JUN 19 2014
VAZ016-032-191945-
PATRICK VA-CARROLL VA-
314 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 345 PM EDT
* AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR WOODLAWN...MOVING TO THE SOUTHEAST AT 25
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
HILLSVILLE...
CANA...
FANCY GAP...
PIPERS GAP...
AND GLADESBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3670 8096 3672 8097 3685 8085 3665 8048
3656 8069 3656 8073
TIME...MOT...LOC 1910Z 310DEG 21KT 3674 8085
PHThe Roanoke radar (KFCX), 55 km away, was scanning. The volume nearest the first event began at 19:22 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Quarter size hail fell on North Fork Road.
Thunderstorm winds blew several trees down across Gravel Hill Road near the Buckingham/Cumberland County Line. Damage values are estimated.
Thunderstorm winds blew a tree down near the intersection of Cartersville Road and Sugar Bottom Road. Damage values are estimated.
Thunderstorm winds blew three trees down along Beavers Mill Road. Damage values are estimated.
Thunderstorm winds blew a large tree down on a house along Brush Arbor Court. Damage values are estimated.
Hail fell ranging in diameter from nickel size to quarter size.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 529656, 529650, 529651, 529659, 529663, 529667.